Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 201, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 10, 2020, 9:14 PM CDT for Castro County, Swisher County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2020, 9:14 PM CDT (02:14 UTC)
- Expired
- Aug 10, 2020, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:08 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 6:08 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 608 PM CDT Mon Aug 10 2020 .AVIATION... Thus far, thunderstorm activity near the state line seems to be having a hard time surviving with the warm air aloft. There is a risk of storms late this evening and overnight at each site, but the probability (<20%) precludes mentioning in the TAF ATTM. Otherwise, VFR outside of convective activity. Check density altitude. && .PREV DISCUSSION... /issued 256 PM CDT Mon Aug 10 2020/ SHORT TERM... Widely scattered thunderstorms are expected to develop within a low level convergence zone near the Texas-New Mexico border late this afternoon, with west-northwest flow aloft steering this activity into the Texas Panhandle and parts of the Texas South Plains this evening. Solutions favor the most congealed areas of storms over the Panhandle but still mentionable chances for thunderstorms into the South Plains as well. Similar potential convective energy this afternoon as with recent days, but we have slightly improved shear courtesy of weak northwest flow aloft and low level southeast flow creating modest relative inflow. This has boosted Bulk Shear values a notch or two stronger and gives some potential for at least a few longer lasting high-based thunderstorms capable of mainly downdraft outflow wind gusts and also a small threat for severe category hail. Storms still generally expected to weaken mid to late this evening, but a few may continue well into the night as they advance southeast toward the Rolling Plains. We have added low chance for thunder later tonight this area. Outflows may drop minimum temperatures a little cooler across northern areas tonight but mild temperatures otherwise are favored overnight. Tuesday will see little overall change, with the upper level high pressure ridge still centered from northwest Chihuahua into far west Texas and southwest New Mexico, and our area remaining in weak northwest flow aloft. Another very warm or hot day is expected with low thunderstorm chances once again developing late in the day near the New Mexico border. RMcQueen LONG TERM... Upper level ridging pattern will continue to dominate the long term forecast this week. By midweek the center of upper level high pressure will be centered just west of the forecast area but will build east mid to late week. This will keep very warm temperatures aloft in place. While at the surface, a weak boundary will stall across the northern Texas Panhandle. This boundary will help winds take on a bit more of a southwesterly direction and hence lower surface moisture across the region. These factors will combine to allow for temperatures to warm a bit higher than have been experienced the past week. Widespread temperatures each afternoon will be in the 100-105 degree range with a few 105+ degree readings across portions of the Rolling Plains. With the much hotter temperatures aloft and the center of high pressure very close to the forecast area evening precipitation chances will be low Wednesday and Thursday. By Friday afternoon, the area of high pressure will begin to move back to the west and open up the forecast area to northwest flow aloft which will help increase the precipitation chances especially across the southern Panhandle Friday night through the weekend. This will also allow afternoon temperatures to cool a bit this weekend however temperatures will remain in the 90's to near the century mark. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Aug 10, 3:39 AM CDT, 17 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 339 AM CDT Mon Aug 10 2020 TXZ021>044-110845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 339 AM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to widely scattered thunderstorms will develop across the southwest Texas Panhandle and western South Plains late this afternoon. This activity will move east and southeastward through the evening hours. The strongest storms will be capable of producing quarter size hail, wind gusts to 65 mph and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 28 min |
| Aug 10, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 47 min |
| Aug 10, 10:37 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 38 min |
| Aug 10, 11:35 PM CDT | Special Weather Statement | LUB | Floyd | 25 min |
| Aug 10, 11:59 PM CDT | Special Weather Statement | LUB | Floyd | 31 min |
| Aug 11, 12:04 AM CDT | Special Weather Statement | LUB | Cottle | 26 min |
| Aug 11, 12:31 AM CDT | Special Weather Statement | LUB | Cottle, King | 29 min |
| Aug 11, 2:32 AM CDT | Special Weather Statement | LUB | Floyd | 28 min |
| Aug 11, 2:59 AM CDT | Special Weather Statement | LUB | Floyd | 31 min |
| Aug 11, 3:34 AM CDT | Special Weather Statement | LUB | Crosby | 26 min |
| Aug 11, 3:59 AM CDT | Special Weather Statement | LUB | Crosby | 31 min |
| Aug 11, 6:55 PM CDT | Special Weather Statement | LUB | Hockley | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.